MAUDE Adverse Event Report: STRYKER ORTHOBIOLOGICS-MALVERN BUTTON CHIN - SMALL - 40MM X 25MM X 4MM; IMPLANT

STRYKER ORTHOBIOLOGICS-MALVERN BUTTON CHIN - SMALL - 40MM X 25MM X 4MM; IMPLANT
Model Number 86010
Health Effect - Clinical Codes Edema (1820); Inflammation (1932); Pain (1994)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device still implanted in patient.
 
Event or Problem Description
It was reported by the surgeon that the patient experienced chin edema, pain and inflammation one week following the procedure.As a result, the patient is being monitored weekly and has undergone a biological cleaning and bacterial sampling.The patient is being treated with antibiotics and cleans the area regularly at home.No serious complications nor revision surgery has been reported.
 
Additional Manufacturer Narrative
The observation stated in the reported event could be confirmed, based on the bacterial sampling performed by the customer.For infection complaints expanded investigations are performed at the manufacturing site stryker malvern to assure that neither the complained device nor all related manufacturing process steps (e.G.Environmental monitoring, sterilization validations tests) have caused or contributed to the reported event.Furthermore, it is evaluated if the risk assumptions in the related fmea are in correspondence with the reported event.All results were documented within the ¿infection complaints - checklist investigator¿ (cmfqf 13-002).No discrepancies were found.At the time, this checklist was generated, the information about the detected type of bacteria was not yet provided.To gain more information about the complained event the ¿infection complaints _ checklist customer¿ (b)(4) was forwarded to the customer.It was stated that there were no anomalies regarding the undamaged status of the sterile packaging and / or the sterility of the product.Furthermore, the customer does not consider the stryker product as the reason for the occurred infection.The customer stated that the infection was caused by the group of oral streptococci bacteria.It was further elaborated that this type of bacteria is normally present on the human skin, in this case on the patient¿s buccal sphere.The hospital did culture this type of bacteria and considers it as the reason for the infection.Since the commensal streptococci are present on the human skin, a product related infection can be excluded.According to the customer, a ¿failure to comply with post-operative instructions¿ for secondary wound healing finally resulted in the occurred infection.With respect to a former infection complaint for a medpor product documented by (b)(4), the following information was provided by the r&d medpor expert (vice president of concept development ): ¿usually, an infection at a medpor implant site is thought to be caused by either contamination of the implant during the initial surgery, especially from oral mucosa if it is an intraoral approach, or by later contamination through a surgical wound dehiscence or exposure of the implant due to breakdown of the overlying tissue.¿ all given information was forwarded to the stryker health care professional, who agreed with the r&d medpor expert.This assessment is aligned with the feedback provided by the customer within the infection checklist for the current reported event.Based on the investigation including a statistical analysis, the results from the expanded investigation at the manufacturing site, the assessment of the stryker healthcare professional as well as based on the feedback of the customer himself there is no indication for any design, material or manufacturing related issue.Therefore, no corrective and/or preventive actions are deemed necessary at that time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
BUTTON CHIN - SMALL - 40MM X 25MM X 4MM
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER ORTHOBIOLOGICS-MALVERN
45 great valley parkway
malvern PA 19355
MDR Report Key8896401
Report Number0008010177-2019-00048
Device Sequence Number13857466
Product Code FWP
UDI-Device Identifier07613252088738
UDI-Public07613252088738
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K922489
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86010
Device Catalogue Number86010
Device Lot NumberA1802016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;